1 doctor weighed in:

I am on mirena (levonorgestrel) for 2 yrs now. My period is normally 3 days long & very light but for some reason I have had my period 3 times in the last mos & heavy?

1 doctor weighed in
Dr. Keegan Duchicela
Family Medicine

In brief: Mirena (levonorgestrel)

It's common especially on the Mirena (levonorgestrel) to get some spotting or abnormal bleeding.
I've seen this happen even 2 years out. If, after you've checked that the Mirena (levonorgestrel) is still in place, you're still having breakthrough bleeding that's bothersome, you should let your doc know and talk about options.

In brief: Mirena (levonorgestrel)

It's common especially on the Mirena (levonorgestrel) to get some spotting or abnormal bleeding.
I've seen this happen even 2 years out. If, after you've checked that the Mirena (levonorgestrel) is still in place, you're still having breakthrough bleeding that's bothersome, you should let your doc know and talk about options.
Dr. Keegan Duchicela
Dr. Keegan Duchicela
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
16 years in practice
47M people helped
Continue
111,000 doctors available